Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Periods have not stopped. Had Strep throat. Took penicillin. Related?

Hi, my period began on 2/25 (very light & dark in color) Tuesday 2/26 I broke into a fever and throat was hurting, 2/27 went to the DR. found out I had strep throat . rx d penicillin , 2/28 my period became bright red, light and has not stopped since.Total of 11 days. Is this normal? Is it caused by the penicillin by any chance?
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Thank you for your query.
No , penicillin will not cause an abnormal menstruation. There has to be a different reason for your menstrual problem. Infection of the womb may cause abnormal menses , and there may be a connection between that and your strep infection , in which case the penicillin might help. Also be aware that antibiotics may interfere with the absorption of the contraceptive pill and in that way interfere with cycle control. If your bleeding does not disappear in a week please consult a doctor.
I trust this information is helpful.
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor